I had cancer a couple years ago and it has left my hair much thinner then it used to be. where its has got thin the most is on the top of my head. the top of my head used to be the thickest part. Ive heard that going through chemo causes scarring. Is there anything out there i can take or apply to help with the scarring and/or maybe get my hair back to the way it used to be? or should i just do some minoxidil and hope for the best?
Chemotherapy does not cause scarring. What happens when the hair falls out secondary to the chemotherapy, is that as the hair population decreases, so does the blood supply. When we transplant those people who are balding, the blood supply is often lower than on those people who have a thick head of hair, but with transplants, for example, the blood supply comes back as the hair grows. I would have to examine you if you wanted an opinion on the status of your scalp and hair.